Alert archive / North Carolina / Flash Flood Warnings in 2025
Flash Flood Warning 68, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 13, 2025, 8:49 AM EDT for Montgomery County, Moore County, Richmond County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2025, 8:49 AM EDT (12:49 UTC)
- Expired
- Aug 13, 2025, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, NC, Moore County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 113 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
653
WGUS52 KRAH 131249
FFWRAH
NCC123-125-153-131600-
/O.NEW.KRAH.FF.W.0068.250813T1249Z-250813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
849 AM EDT Wed Aug 13 2025
The National Weather Service in Raleigh has issued a
* Flash Flood Warning for...
Southeastern Montgomery County in central North Carolina...
Western Moore County in central North Carolina...
North Central Richmond County in central North Carolina...
* Until noon EDT.
* At 849 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Troy, Carthage, Pinehurst, Biscoe, Robbins, Foxfire, Star, Candor,
Taylortown, Norman, Eagle Springs, Seven Lakes, Derby, Pekin,
Covington and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3533 7998 3540 7980 3542 7973 3543 7961
3543 7943 3536 7931 3530 7934 3526 7940
3520 7947 3518 7951 3515 7960 3513 7966
3513 7988 3518 7995
FLASH FLOOD...RADAR INDICATED
$$
282 follow-up statements
384
WGUS72 KRAH 131341
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
941 AM EDT Wed Aug 13 2025
NCC123-125-153-131600-
/O.CON.KRAH.FF.W.0068.000000T0000Z-250813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Moore NC-Richmond NC-
941 AM EDT Wed Aug 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY FOR
SOUTHEASTERN MONTGOMERY, WESTERN MOORE AND NORTH CENTRAL RICHMOND
COUNTIES...
At 941 AM EDT, The heaviest rainfall has shifted south and east of
the warned area. However, basins and creeks remain elevated given
rain over the last 3 to 6 hours. Between 2 and 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Troy, Carthage, Pinehurst, Biscoe, Robbins, Foxfire, Star, Candor,
Taylortown, Norman, Eagle Springs, Seven Lakes, Derby, Pekin,
Covington and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3533 7998 3540 7980 3542 7973 3543 7961
3543 7943 3536 7931 3530 7934 3526 7940
3520 7947 3518 7951 3515 7960 3513 7966
3513 7988 3518 7995
FLASH FLOOD...RADAR INDICATED
$$
28185
WGUS72 KRAH 131554
FFSRAH
Flash Flood Statement
National Weather Service Raleigh NC
1154 AM EDT Wed Aug 13 2025
NCC123-125-153-131604-
/O.EXP.KRAH.FF.W.0068.000000T0000Z-250813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Montgomery NC-Moore NC-Richmond NC-
1154 AM EDT Wed Aug 13 2025
...FLASH FLOOD WARNING WILL EXPIRE AT NOON EDT TODAY FOR
SOUTHEASTERN MONTGOMERY, WESTERN MOORE AND NORTH CENTRAL RICHMOND
COUNTIES...
The heavy rain has ended and flood waters are receding. Flooding is
no longer expected to pose a threat. Please continue to heed
remaining road closures.
&&
LAT...LON 3533 7998 3540 7980 3542 7973 3543 7961
3543 7943 3536 7931 3530 7934 3526 7940
3520 7947 3518 7951 3515 7960 3513 7966
3513 7988 3518 7995
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:04 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 13, 7:04 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 704 AM EDT Wed Aug 13 2025 .SYNOPSIS... A weak surface trough will lead to persistent warm, humid, and showery conditions into Wednesday. The Bermuda high-pressure will help maintain these conditions through late week. && .NEAR TERM /THROUGH TONIGHT/... As of 220 AM Wednesday... * Multiple Rounds of Showers and Storms with Pockets of Heavy Rainfall and Flash Flooding Possible This Afternoon and Evening Today: A series of upper level disturbances and/or MCVs moving east atop the upper level ridge in place over the region will support periods of scattered showers and storms from this morning through the evening and into tonight hours. The first batch of rain and showers, currently over the southern foothills, is expected to progress eastward across the central and northern Piedmont and into the Coastal Plain through the mid to late morning and early afternoon. Most of this initial activity should remain along and north of HWY 64. LPPM/PPM suggests little threat of heavy rain with this round. Additional showers and storms are expected to develop in the afternoon, especially across the southern half of the forecast area. This region will be favored for storm development as a thermal- moisture boundary(TMB) sets up in the wake of the morning convection and associated cloud cover. With deep moisture in place(PWATs 2-2.5+ standard deviations)and the development of moderate to strong instability, any storms could produce locally heavy rainfall and flash flooding threat during the afternoon and evening. Temperatures: The combination of morning rain and the potential for low clouds/stratus to linger well into the afternoon across the northern Piedmont will likely set up a sharp north-south temperature gradient across the area. Highs ranging from lower 80s north to upper 80s/near 90 south. Tonight: Lingering disturbances will maintain a chance of showers and perhaps an isolated storm into the overnight hours. Lows 70 to 75, Stratus and low clouds are likely to re-develop across the area again. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 330 AM Wednesday... A broad mid/upper high will slowly move westward as it extends from the NE Gulf to FL and the western Atlantic on Thursday and Thursday night. At the surface, a weak high will be centered east of Bermuda while a weak trough extends down the Eastern Seaboard from a low over the Canadian Maritimes. A cold front will approach from the NW but pivot to a more W-E orientation as it stays to our north. Model guidance shows 1000-2500 J/kg of CAPE and PW values of 2-2.5 inches (125-150% of normal) as SW flow aloft brings in plenty of Gulf moisture. Favorable instability and moisture combined with a shortwave moving ENE across the Carolinas will result in scattered to numerous showers and storms once again Thursday afternoon and early evening, diminishing from west to east in the late evening and overnight. Latest CAMS favor southern portions of central NC with the best coverage as this is closest to the track of the shortwave. PMM from the 00z HREF indicates amounts there could be locally as high as 1-3 inches. So POPs in the south are likely, with high chance across the north. Any slow-moving and/or training storms could result in a localized flash flood risk, especially urban areas and where heavy rainfall has occurred lately. So the WPC has a marginal (level 1 of 4) risk for excessive rainfall across the entire area. Thursday's forecast highs are in the mid-to-upper-80s (near normal) with the moist air mass keeping mild lows in the lower- 70s on Thursday night. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 330 AM Wednesday... A drying trend will commence on Friday as the flow aloft turns more W/NW with the mid/upper high shifting farther west into the NE Gulf and the shortwave exiting to our east. Thus PW values will decrease slightly to around 2 inches, but this is still above normal. Combine this with moderate instability and more showers and storms are expected on Friday afternoon, but coverage should be more scattered in nature, and QPF is less compared to Thursday. Still, can't rule out an isolated flash flood risk, and WPC has us in a marginal risk for excessive rainfall on Friday as well. The drying trend continues on Saturday as the flow aloft really turns NW around the retrograding mid/upper high over the MS Valley. At the surface, high pressure centered east of New England will build down into the Mid- Atlantic, dropping a weakening backdoor cold front that may reach our region. So PW values turn below normal. Still, isolated convection will be possible on Saturday, best chance over the south and west. The cool surface high to our NE will drop further south on Sunday on Monday, becoming centered east of the Mid-Atlantic. Meanwhile the ridge aloft will retrograde farther west into the Plains and Southwest US, but it will be very broad and encompass much of the CONUS, with any troughing staying across the far northern tier of the US and Canada. This favors only slight chance POPs at best from Sunday through Tuesday. Tropical Storm Erin is forecast to become a hurricane as it curves north in the western Atlantic early next week, but model guidance continues to keep it east of the mainland US. Stay tuned for updates as this could still change, but for now the likelihood of any impacts here from Erin is low. Forecast highs increase from mid-80s to 90 Friday through Sunday to upper-80s to lower-90s Monday, before dropping slightly below normal on Tuesday as the next cold front approaches from the north. Lows will generally be in the upper-60s to lower-70s. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 640 AM Wednesday... A series of upper level disturbances and/or MCVs moving east through the region will support periods of scattered showers and storms from this morning through the evening and into tonight hours. An initial area of showers and storms is currently tracking east through the area and will likely impact KRDU, KRWI, and possibly KFAY over the next hour. At KFAY and KRWI, the sub-VFR conditions should lift to VFR at between 12-15z. However, at KRDU, KINT, and KGSO, a slower more gradual improvement will likely delay a return to VFR conditions until the afternoon(18-20z). Another round of showers and storms are possible during the afternoon and evening with areas of stratus and/or fog possible early Thursday morning, especially across the eastern terminals. Outlook: Another good chance of showers and storms is expected Thursday afternoon and evening, followed by lower, more diurnally driven showers and storms Friday into the weekend. Morning fog and/or ow stratus will also be possible each day. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett NEAR TERM...CBL SHORT TERM...Danco LONG TERM...Danco AVIATION...CBL
Hazardous weather outlook, Aug 13, 4:12 AM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 412 AM EDT Wed Aug 13 2025 NCZ007>011-021>028-038>043-073>078-083>086-088-089-140815- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 412 AM EDT Wed Aug 13 2025 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a marginal risk (level 1 out of 4) of excessive rainfall today into tonight. Locally heavy rainfall and isolated pockets of flooding are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated areas of excessive rainfall will remain possible through Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 13, 7:29 AM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
729 AM EDT Wed Aug 13 2025
NCZ028-042-043-078-089-131230-
Edgecombe NC-Johnston NC-Sampson NC-Wayne NC-Wilson NC-
729 AM EDT Wed Aug 13 2025
...STRONG THUNDERSTORMS WILL IMPACT WAYNE...NORTHEASTERN SAMPSON...
SOUTH CENTRAL EDGECOMBE...WILSON AND SOUTHEASTERN JOHNSTON COUNTIES
THROUGH 830 AM EDT...
At 728 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Bailey to 9 miles southeast of
Smithfield to 12 miles north of Clinton. Movement was east at 20 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Wilson, Mount Olive, Fremont, Walnut Creek, Micro, Pine
Level, Kenly, Princeton, and Lucama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3557 7782 3543 7783 3538 7780 3534 7782
3518 7784 3515 7789 3517 7793 3516 7797
3519 7802 3518 7807 3519 7816 3501 7816
3514 7844 3544 7829 3574 7817 3578 7805
3575 7754
TIME...MOT...LOC 1128Z 286DEG 19KT 3564 7813 3543 7823 3518 7838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KrenSpecial weather statement, Aug 13, 8:29 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
829 AM EDT Wed Aug 13 2025
NCZ074>077-083>086-088-131330-
Scotland NC-Anson NC-Richmond NC-Lee NC-Hoke NC-Harnett NC-
Montgomery NC-Moore NC-Cumberland NC-
829 AM EDT Wed Aug 13 2025
...STRONG THUNDERSTORMS WILL IMPACT MOORE...NORTHEASTERN SCOTLAND...
NORTHEASTERN ANSON...SOUTHWESTERN HARNETT...SOUTHEASTERN
MONTGOMERY...RICHMOND...NORTHWESTERN CUMBERLAND...SOUTHWESTERN LEE
AND HOKE COUNTIES THROUGH 930 AM EDT...
At 829 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pinehurst to 8 miles northwest of Hoffman
to 10 miles northwest of Rockingham. Movement was east at 30 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Pines, Rockingham, Wadesboro, Raeford, Carthage, Fort Bragg,
Pinehurst, Aberdeen, Biscoe, and Hoffman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3526 8003 3536 7982 3540 7958 3541 7884
3508 7899 3493 7931 3497 8008 3508 8009
TIME...MOT...LOC 1229Z 262DEG 24KT 3521 7953 3512 7965 3504 7990
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:29 AM EDT | Special Weather Statement | RAH | Wayne, Wilson | 61 min |
| Aug 13, 8:16 AM EDT | Areal Flood Advisory | RAH | Anson, Harnett, Lee, Montgomery, Moore, Richmond and 1 more | 3 hr |
| Aug 13, 8:29 AM EDT | Special Weather Statement | RAH | Harnett, Hoke, Moore, Richmond | 61 min |
| Aug 13, 10:05 AM EDT | Special Weather Statement | RAH | Wake | 25 min |
| Aug 13, 10:14 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 61 min |
| Aug 13, 11:00 AM EDT | Flash Flood Warning | RAH | Wake | 83 min |
Nearby
Flash Flood Warnings in North Carolina, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.